Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2018, 10:19 PM CDT for Dawson County, Gosper County, Phelps County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 1, 2018, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 1, 10:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1982 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
944
WUUS53 KGID 020319
SVRGID
NEC047-073-137-020400-
/O.NEW.KGID.SV.W.0091.180602T0319Z-180602T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1019 PM CDT FRI JUN 1 2018
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Phelps County in south central Nebraska...
Northeastern Gosper County in south central Nebraska...
Southeastern Dawson County in south central Nebraska...
* Until 1100 PM CDT
* At 1019 PM CDT, a severe thunderstorm was located over Lexington,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lexington, Overton and Johnson Lake.
This includes Interstate 80 between mile markers 226 and 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4092 9986 4087 9965 4075 9942 4070 9943
4070 9942 4067 9942 4066 9938 4067 9935
4054 9944 4071 10000
TIME...MOT...LOC 0319Z 278DEG 30KT 4077 9976
HAIL...1.00IN
WIND...60MPH
$$
MangelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:23 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 1, 6:23 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Hastings NE 623 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 301 PM CDT Fri Jun 1 2018 Ahead of an approaching cold front, an axis of instability is quite evident just west of the tri-cities where dew points in the lower 70s have pooled and cumulus have already formed. MLCAPES of at least 4000 J/kg in a narrow corridor will encourage rapid growth of convection once the cap erodes. Thunderstorms are already forming in the Sandhills and will eventually zip south and edge into our CWA by 23Z to 01Z time range. This will be a critical time to watch any discrete convection that forms as hodographs indicate potential for tornadoes with lowered LCL and backed winds at the surface. Very large hail with strong downdrafts is anticipated. Storms will congeal into a line by about 03Z to 04Z and will form an organized line of storms which may exhibit derecho-like qualities. Looking for potential of 70-80 mph wind gusts with this line. Also, storms may lay out an outflow boundary that may stall for several hours this evening and early overnight and with a developing solid low-level jet, this may sustain training cells which could give us flash flooding issues. Subsidence behind the cold front will dry things out quickly for Saturday, but wind will be noticeably strong for especially Saturday morning, and dewpoints much drier. I have increased wind speeds significantly. I lowered highs a tad into the mid 70s to around 80 for most locations Saturday with the cooler air mass. .LONG TERM...(Saturday night through Friday) Issued at 301 PM CDT Fri Jun 1 2018 The relatively cooler air near season norms will be around for Monday, but the upper ridge will heat things up for later in the week. However, the ridge may erode enough to allow perturbations to round the ridge and give us chances of precip/thunderstorms during the week. Still too early to tell how much of any severe chances we will have. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 616 PM CDT Fri Jun 1 2018 Main concern for this TAF period lies with thunderstorm chances later this evening. Not much going on at this point near the terminal areas, but activity currently to the NNW is expected to expand in coverage and slide SSE later this evening. Have activity ending at the terminals at 10Z, confidence in the exact timing isn't the highest. The current gusty SSE winds will become more variable in direction as the convection moves in, eventually turning NWrly as the cold front pushes through. Gusty winds winds are expected once again tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...ADP
Hazardous weather outlook, Jun 1, 2:53 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 253 PM CDT Fri Jun 1 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 253 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms are possible late this afternoon through tonight across the outlook area. The main time frame for possible severe weather will be between 7 pm and 1 am. The primary threats will be wind gusts of 70 to 80 mph, hail up to 2 inches or more in diameter, along with a possible tornado or two. Locally heavy rain is also possible, with flash flooding possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Off and on chances of thunderstorms are expected between Sunday night and Thursday. It is still too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected mainly between 7pm and 1 am. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
In the hours before
Local storm report, Jun 1, 9:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM FUNNEL CLOUD 6 SSW ELYRIA 41.60N 99.05W
06/01/2018 VALLEY NE EMERGENCY MNGR
REPORT OF A FUNNEL CLOUD WEST OF ORD.
&&
MANGELSLocal storm report, Jun 1, 9:18 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL ORD 41.60N 98.93W
06/01/2018 E0.88 INCH VALLEY NE EMERGENCY MNGR
&&
MANGELSLocal storm report, Jun 1, 9:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO 1 E ORD 41.60N 98.91W
06/01/2018 VALLEY NE EMERGENCY MNGR
HAD A NUMBER OF REPORTS OF POSSIBLE BRIEF
TOUCHDOWNS IN THE ORD & ELYIRA AREAS.
&&Special weather statement, Jun 1, 10:02 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Hastings NE
1002 PM CDT FRI JUN 1 2018
NEZ040-041-046>048-020345-
Merrick NE-Nance NE-Howard NE-Greeley NE-Sherman NE-
1002 PM CDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY...NANCE...
MERRICK...EASTERN SHERMAN AND HOWARD COUNTIES UNTIL 1045 PM CDT...
At 1000 PM CDT, Doppler radar was tracking strong outflow along and
ahead of a line of thunderstorms. This outflow extended from 7 miles
southwest of Cedar Rapids to near St. Paul to Rockville. Movement
was east at 50 mph.
Wind gusts up to 50 mph will be possible with the outflow.
Locations impacted include...
Central City, St. Paul, Fullerton, Genoa, and Palmer.
A tornado watch remains in effect until 1100 PM CDT for central,
south central and east central Nebraska.
LAT...LON 4148 9829 4148 9810 4150 9804 4151 9804
4153 9771 4140 9770 4139 9760 4132 9760
4131 9765 4125 9775 4112 9788 4109 9798
4102 9808 4105 9828 4105 9889 4139 9883
4143 9845 4173 9829
TIME...MOT...LOC 0300Z 276DEG 45KT 4149 9825 4127 9848 4111 9883
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:25 PM CDT | Severe Thunderstorm Warning | GID | Valley | 50 min |
| Jun 1, 8:58 PM CDT | Tornado Warning | GID | Valley | 32 min |
| Jun 1, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 41 min |
| Jun 1, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 51 min |
| Jun 1, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 50 min |
| Jun 1, 10:02 PM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 43 min |
| Jun 1, 10:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 46 min |
| Jun 1, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Howard, Nance, Sherman | 42 min |
| Jun 1, 10:24 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 36 min |
| Jun 1, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 10 min |
| Jun 1, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| Jun 1, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 33 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 45 min |
| Jun 1, 11:10 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 35 min |
| Jun 1, 11:42 PM CDT | Special Weather Statement | GID | Hall, Hamilton, Kearney, Phelps, Polk, York | 48 min |
| Jun 2, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 22 min |
| Jun 2, 12:31 AM CDT | Special Weather Statement | GID | Adams, Clay, Franklin, Hamilton, Harlan, Kearney and 1 more | 44 min |
| Jun 2, 1:14 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Franklin, Nuckolls, Thayer, Webster | 46 min |
| Jun 2, 2:00 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.